Jump to content

Coming off of Lexapro [escitalopram]


Recommended Posts

I've just been given the go-ahead to cut my Lexapro from 5 mg to zero. I've gone two days without it. I feel alert, sensitive, cheerful ... pretty damn good.

So, is the party about to be over? When can I conclude that I'm out of the woods? In the past, when I've tapered the dose, I've had some grouchy pessimism a few days after. My friend, on the other hand, has gone cold turkey and been hammered with rebound depression two or three weeks later, just when she thought she was safe.

What happened to you?

Thanks,

SG

Link to comment
Share on other sites

I added Effexor as I titrated down on the lexapro. Went from 40 mg. lexapro to 225 mg. effexor over about two months. Now I'm getting off the effexor because of side-effects and am down to 75 mg. I have gone up on both lamictal and wellbutrin as I've gone down on effexor.

Tommy

Link to comment
Share on other sites

hiya-

i was on both paxil and wellbutrin. then i weaned off of paxil (THAT was painful) and got on lex. then i weaned off of lex. that wasn't any problem. i hardly noticed it. i had a little bit of a racing heart/pumping more in my chest and some spacing out worse than usual, but other than that nothing bad happened.

my mom got off of lex as well, and had a little bit of withdrawl (cranky, depressed, anxious) but nothing too serious. she got put on cymbalta.

Link to comment
Share on other sites

  • 1 month later...
  • 2 weeks later...

i was on celexa (citalopram) which is pretty much what lexapro is made of (i think) and i went off 20mg of it onto 75mg effexor-xr without anything bad happening. for a couple of days i found it easier to get out of bed and was more energetic.

velvet elvis is right tho i havent gone off any AD without going onto a different one..

Link to comment
Share on other sites

I went off lexapro about a month and a half ago. Best decision I ever made. I felt a little irritable for a few days ever time I lowered the dose. I was taking 10mg for 2 years. I started by splitting the pills into halves, so I took 5mg for 2 weeks, then split the 5mg, so I was taking 2.5mg for about a month, and then I just went off completely. I should have probably done it slower, but I just wanted the stuff out of my body.

I gained about 30-35 pounds on that junk. Plus, I felt like it wasn't really helping anymore anyway.

Since I have been off, I have been sleeping like a baby. I don't lay there for an hour or two trying to fall asleep anymore. That alone is a miracle for me.

I am still taking Topamax 75mg, and I have a feeling that might be helping my depression and anxiety. I'm not sure though.

Still waiting for the weight to start dropping though! ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...